Article Text

PDF
Near-fatal spontaneous hepatic rupture associated with anabolic androgenic steroid use: a case report
  1. J J Patil1,
  2. B O’Donohoe2,
  3. C F Loyden2,
  4. D Shanahan3
  1. 1Department of Anaesthesia, Royal Gwent Hospital, Newport, UK
  2. 2Department of Anaesthesia, West Wales General Hospital, Glangwili, Carmarthen, UK
  3. 3Department of Surgery, West Wales General Hospital, Glangwili, Carmarthen, UK
  1. Correspondence to:
 J J Patil
 Department of Anaesthesia, Royal Gwent Hospital, Newport NP20 4EZ, UK; docjapes{at}yahoo.com

Abstract

Anabolic androgenic steroids are commonly used at high doses by bodybuilders and athletes to enhance physique and improve performance levels. We report a case of spontaneous hepatic rupture with life-threatening haemorrhage associated with a past history of anabolic steroid use.

Statistics from Altmetric.com

Footnotes

  • Competing interests: None declared.

  • Informed consent was obtained for publication of the person’s details in this report.

  • Published Online First 15 January 2007

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.